MAUDE Adverse Event Report: MIVI NEUROSCIENCE, INC. MODEL Q6-69145; Q6 DISTAL ACCESS CATHETER

MIVI NEUROSCIENCE, INC. MODEL Q6-69145; Q6 DISTAL ACCESS CATHETER
Model Number Q6-69145
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Infarction, Cerebral (1771)
Date of Event 05/25/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned q6 device was received in two (2) separate pieces fully traceable with mivi lot number.No additional components were received for analysis.Distal shaft appeared normal, distal end not damaged, proximal edge (where catheter segment and push wire attach) was split and displayed physical damage.Based on device analysis and type of damage, the most likely scenario for the push wire detachment is that the proximal edge of the q6 tubular segment either interacted with just the distal tip of the guide catheter or with the distal tip of the guide catheter in conjunction with a guidewire.This interaction caused damage resulting in a separation of the push wire from the tubular segment.The type of damage is indicative of the device being retracted while experiencing excessive resistance.Accessory devices were not returned for analysis.Manufacturing records for the device lot did not reveal any outstanding discrepancies, design, or quality records issues.(b)(4).
 
Event or Problem Description
It was reported that during a stroke procedure the q catheter was used but complete revascularization was not achieved.The q catheter was reintroduced into the vasculature, upon retraction resistance was felt.The catheter was forcible retracted and separated into two pieces with one piece remaining in the patients body.Attempts made to snare the piece were unsuccessful.Detached segment was successfully retrieved during carotid endarterectomy.

Brand Name
MODEL Q6-69145
Common Device Name
Q6 DISTAL ACCESS CATHETER
Manufacturer (Section D)
MIVI NEUROSCIENCE, INC.
6545 city west parkway
eden prairie MN 55344
MDR Report Key8740940
Report Number3011410509-2019-00002
Device Sequence Number13963077
Product Code DQY
UDI-Device IdentifierB293Q6691450
UDI-PublicB293Q6691450
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K163233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/07/2019
Device Model NumberQ6-69145
Device Catalogue NumberQ6-69145
Device Lot NumberM19010002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;